MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074300-18
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Device code 2017: incorrect prep the device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.After stent deployment of a 3.0x18mm xience xpedition, the stent-balloon failed to deflate.It was decided to simply withdraw the stent-balloon.No harm came to the patient.Reportedly, the device was not prepped (air aspiration) outside the anatomy prior to use.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified mid left anterior descending artery.A 3.0x18mm xience xpedition stent delivery system was inflated once at 18 atmopsheres.After stent deployment, the stent-balloon completely failed to deflate, although 5-10 seconds was held negative to deflate the balloon.It was decided to simply withdraw the stent-balloon.Some resistance was met with the guiding catheter and both were removed as a single unit.No harm came to the patient.Reportedly, the device was not prepped (air aspiration) outside the anatomy prior to use.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to remove and deflation issues were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported xience xpedition was not prepped outside of the anatomy.It should be noted that the xience xpedition everolimus eluting coronary stent system instructions for use lists delivery system preparation to be performed prior delivery procedure.The investigation was unable to determine a conclusive cause for the reported deflation issues and difficulty to deflate as not issue was identified during return device analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8803242
Report Number2024168-2019-10138
Device Sequence Number18913992
Product Code NIQ
UDI-Device Identifier08717648162343
UDI-Public08717648162343
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Catalogue Number1074300-18
Device Lot Number9012441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1